Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 17, 2008, 5:19 PM CST for Escambia County, Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2008, 5:19 PM CST (23:19 UTC)
- Expired
- Feb 17, 2008, 6:00 PM CST
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 113 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 12:32 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 172319
SVRMOB
FLC033-113-180000-
/O.NEW.KMOB.SV.W.0052.080217T2319Z-080218T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF PENSACOLA...
SOUTH CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 600 PM CST
* AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROWNSVILLE...OR ABOUT NEAR PENSACOLA...AND MOVING NORTHEAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF PACE BY 530 PM CST...
BAGDAD AND MILTON BY 535 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3031 8722 3045 8735 3070 8703 3047 8692
3045 8696 3050 8702 3044 8706 3041 8703
3038 8709 3037 8708
TIME...MOT...LOC 2319Z 233DEG 45KT 3044 8720
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 4:25 PM CST, 54 minutes earlier.
Area forecast discussion, Feb 17, 4:25 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CST SUN FEB 17 2008
.SHORT TERM (TONIGHT AND MONDAY)...BACK EDGE OF THE SQUALL LINE IS
EXITING OUT EASTERN-MOST COUNTIES AT THIS TIME AND IS EXPECTED TO BE
CLEAR OF THE AREA BY SUNSET. WE CONTINUE WITH A TORNADO WATCH EAST OF
A LUVERNE...TO ANDALUSIA...TO MILTON AND NAVARRE LINE...AND WILL
CLEAR THOSE COUNTIES LEFT IN THE WATCH OVER THE NEXT COUPLE OF HOURS.
OTHERWISE...DRYSLOT BEHIND THE SQUALL LINE WORKS ACROSS THROUGH THE
EARLY EVENING HOURS...THEN THE ACTUAL FRONT SLIDES THROUGH LATE
TONIGHT. CLEAR SAILING AFTER THAT THROUGH WEDNESDAY. /05
.LONG TERM (TUESDAY THROUGH NEXT SUNDAY)...MADE NO CHANGES TO THE
PREVIOUS EXTENDED FORECAST ON THIS CYCLE. LATEST GUIDANCE SUPPORTS
PREVIOUS FORECAST WITH POPS INCREASING LATE WEDNESDAY AS THE UPPER
FLOW GOES MORE ZONAL THEN SOUTHWESTERLY HEAD OF THE NEXT SYSTEM. /05
&&
.MARINE...THE LINE OF STRONG THUNDERSTORMS WILL MOVE EAST OF THE
MARINE AREA LATE TODAY...WITH A COLD FRONT MOVING SOUTHEAST ACROSS
THE COASTAL WATERS LATE TONIGHT. THE MODERATE TO STRONG NORTHERLY
FLOW IN THE WAKE OF THE FRONT WILL DIMINISH BY TUESDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST. /05
&&
.FIRE WEATHER...RH LEVELS DROP INTO THE LOWER 30 PERCENT RANGE FOR A
PERIOD OF TIME ACROSS THE AREA TOMORROW. DOESNT APPEAR WE HAVE THE
RED FLAG ON DURATION OVER THERE AT THIS TIME. MIDSHIFT WILL RE-
EVALUATE. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 49 62 35 67 / 10 05 00 00
PENSACOLA 51 63 38 64 / 30 05 00 00
DESTIN 55 64 42 63 / 70 20 00 00
EVERGREEN 50 60 33 64 / 20 05 00 00
WAYNESBORO 43 57 33 63 / 05 05 00 00
CAMDEN 44 58 33 64 / 10 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
05/GARMONHazardous weather outlook, Feb 17, 5:14 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 514 PM CST SUN FEB 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 514 PM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A LINE OF STRONG TO POSSIBLY SEVERE STORMS WILL CONTINUE TO AFFECT THE NORTHWEST FLORIDA PANHANDLE COUNTIES OF SANTA ROSA AND OKALOOSA AND THE SOUTH CENTRAL ALABAMA COUNTIES OF COVINGTON AND CRENSHAW UNTIL MOVING EAST OF THE AREA THROUGH THE EARLY EVENING. A COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT USHERING IN DRIER AND COOLER AIR. FOR THE MARINE AREA...A STRONG ONSHORE WINDS SWITCHING TO OFFSHORE LATER TONIGHT WILL RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG OFFSHORE WINDS WILL LAST THROUGH MONDAY NIGHT MAINTAINING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. WINDS AND SEAS WILL SUBSIDE LATE MONDAY NIGHT THROUGH TUESDAY. A SERIES OF LOW PRESSURE SYSTEMS WILL BRING SCATTERED THUNDERSTORMS TO THE REGION ON THURSDAY INTO FRIDAY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA ON THURSDAY. MODERATE TO STRONG ONSHORE WINDS ON WEDNESDAY THROUGH FRIDAY MAY RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT TIMES THROUGH THE EARLY EVENING HOURS OVER A PORTION OF SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.
In the hours before
Local storm report, Feb 17, 3:22 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG LENOX 31.34N 87.19W
02/17/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN ON POWER LINES.
&&
GENEJLocal storm report, Feb 17, 3:37 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 6 S BREWTON 31.02N 87.07W
02/17/2008 ESCAMBIA AL STORM CHASER
FOUR TO SIX INCH DIAMETER LIMBS DOWN OVER A TWO MILE
DISTANCE.
&&
GENEJLocal storm report, Feb 17, 3:38 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG RANGE 31.31N 87.24W
02/17/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN AND OTHER DEBRIS ON ROADS IN RANGE.
&&
GENEJLocal storm report, Feb 17, 3:56 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 W FLOMATON 31.00N 87.35W
02/17/2008 ESCAMBIA AL STORM CHASER
EIGHT INCH DIAMETER PINE AND OAK LIMBS DOWN 5 WEST OF
FLOMATON ON HWY 31.
0340 PM FUNNEL CLOUD OPP 31.28N 86.26W
02/17/2008 COVINGTON AL AMATEUR RADIO
TWO FUNNEL CLOUDS...GOLF BALL SIZE HAIL,
0348 PM TORNADO BABBIE 31.28N 86.32W
02/17/2008 COVINGTON AL BROADCAST MEDIA
&&
GENEJLocal storm report, Feb 17, 4:14 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO ONYCHA 31.21N 86.28W
02/17/2008 COVINGTON AL PUBLIC
PUBLIC REPORT OF A TORNADO
&&
GENEJLocal storm report, Feb 17, 4:28 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM TORNADO MOLINO 30.72N 87.33W
02/17/2008 ESCAMBIA FL FIRE DEPT/RESCUE
4 HOUSES REPORTED DESTROYED IN MOLINO. NO INJURIES
REPORTED
1201 PM TORNADO MOLINO 30.72N 87.33W
02/17/2008 ESCAMBIA FL LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND BY MOLINO FIRE DEPARTMENT
AND RELAYED THROUGH E-911 CENTER
1201 PM TORNADO MOLINO 30.72N 87.33W
02/17/2008 ESCAMBIA FL FIRE DEPT/RESCUE
LARGE OAK TREES ACROSS THE ROAD AND POWERLINES DOWN
CAUSING SOME OF THE RESPONDERS TO HAVE DIFFICULTY GETTING
TO AFFECTED AREAS
1223 PM TORNADO 3 SE JAY 30.92N 87.12W
02/17/2008 SANTA ROSA FL LAW ENFORCEMENT
HOUSE AND ROOF DAMAGE JUST SOUTHEAST OF JAY. TIME AND
LOCATION ESTIMATED.
0110 PM TORNADO DIXIE 31.14N 86.72W
02/17/2008 ESCAMBIA AL EMERGENCY MNGR
2 HOUSES COMPLETELY DESTROYED...SEVERAL TRAVEL TRAILERS
FLIPPED OVER
0115 PM TORNADO 1 W DIXIE 31.14N 86.74W
02/17/2008 ESCAMBIA AL TRAINED SPOTTER
1 HOUSE DESTROYED...1 HOUSE DAMAGED...TREES SNAPPED IN
HALF...BETWEEN MILE MARKER 23 AND 24 ON HWY 29
0119 PM TORNADO 2 NE DIXIE 31.16N 86.70W
02/17/2008 COVINGTON AL TRAINED SPOTTER
EXTENSIVE TREE DAMAGE...ALSO POWERLINES DOWN AND SHINGLES
OFF A ROOF
0141 PM TSTM WND DMG GANTT 31.41N 86.48W
02/17/2008 COVINGTON AL LAW ENFORCEMENT
TREES DOWN ON US 29. POSSIBLE TORNADO
0157 PM TSTM WND DMG RANGE 31.31N 87.24W
02/17/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN AND OTHER DEBRIS ON ROADS IN RANGE.
0157 PM TSTM WND DMG RANGE 31.31N 87.24W
02/17/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN AND OTHER DEBRIS ON ROADS IN RANGE.
0158 PM HAIL DOZIER 31.49N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
0200 PM TSTM WND DMG LENOX 31.34N 87.19W
02/17/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN ON POWER LINES.
0200 PM TORNADO DOZIER 31.49N 86.37W
02/17/2008 CRENSHAW AL TRAINED SPOTTER
TREES AND POWER LINES DOWN
0210 PM HAIL 1 N DOZIER 31.51N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
0230 PM TSTM WND DMG 5 W FLOMATON 31.00N 87.35W
02/17/2008 ESCAMBIA AL STORM CHASER
EIGHT INCH DIAMETER PINE AND OAK LIMBS DOWN 5 WEST OF
FLOMATON ON HWY 31.
0243 PM TSTM WND DMG BREWTON 31.10N 87.07W
02/17/2008 ESCAMBIA AL BROADCAST MEDIA
POWER OUTAGES IN BREWTON
0250 PM TSTM WND DMG 6 S BREWTON 31.02N 87.07W
02/17/2008 ESCAMBIA AL STORM CHASER
FOUR TO SIX INCH DIAMETER LIMBS DOWN OVER A TWO MILE
DISTANCE.
0340 PM FUNNEL CLOUD OPP 31.28N 86.26W
02/17/2008 COVINGTON AL AMATEUR RADIO
TWO FUNNEL CLOUDS...GOLF BALL SIZE HAIL,
0348 PM TORNADO BABBIE 31.28N 86.32W
02/17/2008 COVINGTON AL BROADCAST MEDIA
0358 PM TORNADO ONYCHA 31.21N 86.28W
02/17/2008 COVINGTON AL PUBLIC
PUBLIC REPORT OF A TORNADO
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:46 AM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 59 min |
| Feb 17, 12:29 PM CST | Tornado Warning | MOB | Santa Rosa | 61 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 59 min |
| Feb 17, 3:28 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.